MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the trailing haptic was broken.Issue was noted during implantation of a 3 piece intraocular lens (iol) into the patient's right eye.Iol lens was removed from the eye and patient was left aphakic.Incision was enlarged, vitrectomy was required, sutures were required, and medication was prescribed.There was a 40 minute delay in procedure.Patient status had been indicated as temporarily impaired.Vision pre-operative: 6/60 and vision post-operative: 6/18 +10.No further information provided.
 
Additional Manufacturer Narrative
Implant date: not applicable, as lens was removed/replaced in the initial surgery.Explant date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter telephone number: (b)(6).The device was not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts were made to obtain additional information regarding the complaint; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the surgeon provided information that vitrectomy that was required was not due to iol explant.The sutures during the explant were for incision enlargement.The medication prescribed were part of post surgery recovery standard of care medications.Patient has no other symptoms.No further information provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15510204
Report Number3012236936-2022-02493
Device Sequence Number20262885
Product Code HQL
UDI-Device Identifier05050474502079
UDI-Public(01)05050474502079(17)260312
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/21/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale